MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 601 MODULE; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 601 MODULE; IMMUNOCHEMISTRY ANALYZER
Model Number E601
Medical Device Problem Codes High Test Results (2457); Insufficient Device Problem Information (3190); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys troponin t stat assay results from five patient samples tested on the cobas 6000 e601 module.The initial results were reported outside of the laboratory.The patient samples were rerun on their other e 601.The repeat results were reported to be less than the level of detection which is 0.010 ng/ml.On (b)(6) 2022: sample (b)(6)- the initial result from the module was 0.035 ng/ml.The repeat result was less than the level of detection of 0.010 ng/ml.On (b)(6) 2022: sample (b)(6)- the initial result from the module was 0.036 ng/ml.The repeat result was less than the level of detection of 0.010 ng/ml.Sample (b)(6)- the initial result from the module was 0.89 ng/ml.The repeat result was less than the level of detection of 0.010 ng/ml.On (b)(6) 2022: sample (b)(6)- the initial result from the module was 0.024 ng/ml.The repeat result was less than the level of detection of 0.010 ng/ml.On an unspecified date: sample (b)(6) - the initial result from the module was 1.8 ng/ml.The repeat result was less than the level of detection of 0.010 ng/ml.The repeat results were deemed correct.The reagent lot number and the expiration date were requested but not provided.
 
Additional Manufacturer Narrative
The field service engineer inspected the module and did not detect any problems.The fse performed mechanical and instrument checks with successful results.The customer stated that the black tanks have never been cleaned and that they have a lot of water problems with their water system.
 
Additional Manufacturer Narrative
The qc recovery was within the customer¿s established ranges on the date of the event.There was no indication of a performance issue with the reagent or instrument.The plasma samples were collected in lithium-heparinized small tubes.Rack adapters were not in use at the time of the event.Product labeling states "warning incorrect results when sample tubes are not aligned vertically incorrect placement of sample tubes in racks may cause incorrect sample pipetting, which may lead to false low results, especially when testing immunoassays.Ensure that sample tubes are always placed vertically in the racks.For sample tubes with an outer diameter of 13 mm or less, use the roche diagnostics cup adapter or use 13 mm mpa racks alternatively." the samples were centrifuged for 3 minutes and 10 minutes at 5000 and 3600 revolutions per minute (rpm) or relative centrifugal force (rcf).The centrifugation speed may be too high for both the 5000 and 3600 speeds per the tube manufacturer¿s recommended guidelines.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
COBAS E 601 MODULE
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15926317
Report Number1823260-2022-03904
Device Sequence Number5116100
Product Code JJE
UDI-Device Identifier04015630921621
UDI-Public04015630921621
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE601
Device Catalogue Number04745922001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown